×

zbMATH — the first resource for mathematics

Critical points with lack of compactness and singular dynamical systems. (English) Zbl 0642.58017
The existence of T-periodic solutions of n-dimensional dynamical systems like \(\dots y=-\text{grad} V(t,y)\) with a T-periodic potential V having singularities is established. That result is obtained by proving a theorem concerning the existence of critical points with lack of compactness. (The Palais-Smale condition does not hold!) The existence result for the critical points uses topological properties of level sets and Morse type arguments.
Reviewer: N.Jacob

MSC:
58E05 Abstract critical point theory (Morse theory, Lyusternik-Shnirel’man theory, etc.) in infinite-dimensional spaces
37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] A.Ambrosetti,Elliptic problems with jumping nonlinearities, J. Math. Phys. Sci. (1984), pp. 1-10. · Zbl 0589.35043
[2] A.Ambrosetti,Dynamical systems with singular potentials, to appear in the Proc. of the meeting «Recent developments in Hamiltonian systems», L’Aquila, Italy, 1986.
[3] A.Ambrosetti - V.Coti Zelati,Solutions with minimal period for Hamiltonian systems in a potential well, to appear on Ann. I. H. P. «Analyse non linéaire». · Zbl 0757.70007
[4] A.Bahri - J. M.Coron,Vers une théorie des points critiques à l’infini, Séminaire Bony-Söstrand-Meyer 1984-1985, Palaiseau, 1984.
[5] Benci, V., Normal modes of a Lagrangian system constrained in a potential well, Ann. I. H. P. «Analyse non linéaire», 1, 379-400 (1984) · Zbl 0561.58006
[6] Bartolo, P.; Benci, V.; Fortunato, D., Abstract critical point theorems and applications to some nonlinear problems with «strong» resonance at infinity, Nonlinear Analysis, T.M.A., 7, 981-1012 (1983) · Zbl 0522.58012
[7] Bott, R., Lectures on Morse theory, old and new, Bulletin (New Series) A.M.S., 7, 331-358 (1982) · Zbl 0505.58001
[8] A.Capozzi - D.Fortunato - A.Salvatore,Periodic solutions of Lagrangian systems with bounded potential, preprint Università di Bari, 1985. · Zbl 0664.34053
[9] A.Capozzi - C.Greco - A.Salvatore,Lagrangian systems in presence of singularities, preprint Università di Bari, 1985. · Zbl 0664.34054
[10] A.Capozzi - A.Salvatore,Periodic solutions of Hamiltonian systems: the case of the singular potential, Proc. NATO-ASI (Singh Ed.) (1986), pp. 207-216. · Zbl 0601.58031
[11] Capozzi, A.; Salvatore, A., Periodic solutions for nonlinear problems with strong resonance at infinity, Comm. Math. Universitas Carolinae, 23, 415-425 (1982) · Zbl 0507.34035
[12] V.Coti Zelati,Periodic solutions of dynamical systems with bounded potential, to appear in Journ. of Diff. Eq. · Zbl 0646.34049
[13] V.Coti Zelati,Dynamical systems with effective-like potentials, to appear in Nonlinear Analysis, T.M.A. · Zbl 0648.34050
[14] V.Coti Zelati,Remarks on dynamical systems with weak forces, preprint S.I.S.S.A., Trieste, 1986. · Zbl 0606.58039
[15] Dold, A., Lectures on Algebraic Topology (1980), Berlin: Springer-Verlag, Berlin · Zbl 0234.55001
[16] Gordon, W., Conservative dynamical systems involving strong forces, Trans. Am. Math. Soc., 204, 113-135 (1975) · Zbl 0276.58005
[17] Gordon, W., A minimizing property of Keplerian orbits, Am. Journ. of Math., 99, 961-971 (1977) · Zbl 0378.58006
[18] C.Greco,Periodic solutions of some nonlinear ODE with singular nonlinear part, preprint Università di Bari, 1985. · Zbl 0644.34034
[19] C.Greco,Periodic solutions of a class of singular Hamiltonian systems, preprint Università di Bari, 1986.
[20] Marino, A.; Prodi, G., Metodi perturbativi nella teoria di Morse, Bollettino U.M.I. (4), 11, Suppl. fasc. 3, 1-32 (1975) · Zbl 0311.58006
[21] Palais, R., Lusternik-Schnirelman theory on Banach manifolds, Topology, 5, 115-132 (1969) · Zbl 0143.35203
[22] Thews, K., T-periodic solutions of time dependent Hamiltonian systems with a potential vanishing at infinity, Manuscripta Math., 33, 327-338 (1981) · Zbl 0467.35009
[23] Ward, J. R., A boundary value problem with a periodic nonlinearity, Nonlinear Analysis, T.M.A., 10, 207-213 (1986) · Zbl 0609.34021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.